MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the endo-thermal aspiration needle locking mechanism was not working during beginning of an endobronchial ultrasound (diagnostic) procedure.The reported issue occurred out of box, initial clinical use.There was no delay reported.The procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The event was unable to be confirmed as the event was unable to be reproduced by olympus.The event can be detected/prevented by following the instructions for use which state the following: "·before pushing the needle slider, confirm that the needle adjuster is fixed firmly.Be sure to firmly fix the needle adjuster.Otherwise, it could cause excess extension of the needle from the distal end of the sheath and perforation, bleeding, mucous membrane damage may result.·if you feel excessive resistance while operating the needle adjuster lever, release the needle adjuster lever once and fix it again.Otherwise, it could damage the needle adjuster lever and patient injury, such as perforation, bleeding, or mucous membrane damage could result ·pull the needle slider on the hand side until you feel a click." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the customer (b5).Additionally, e4 and h10 are being corrected to reflect the source of the customer complaint.As a result of the new information, this event has no potential to cause or contribute to death or serious injury if the malfunction were to recur.
 
Event or Problem Description
The customer provided additional information regarding the event.The needle failed to unlock.They stated that the lever did not move when the needle adjuster lever was pressed.There was a 10 minute delay to get another device and the physician needing to reposition the scope to find the biopsy site.The procedure was completed successfully.The condition of the patient was not impacted by the failure.
 
Additional Manufacturer Narrative
His report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Additional information added to field h6, h4, h3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.The subject device was returned to olympus for evaluation.During inspection and testing, the reported malfunction could not be confirmed on the subject device.Based on the investigation results and the available information, a root cause could not be determined.The following is included in the instructions for use (ifu): ·before pushing the needle slider, confirm that the needle adjuster is fixed firmly.Be sure to firmly fix the needle adjuster.Otherwise, it could cause excess extension of the needle from the distal end of the sheath and perforation, bleeding, mucous membrane damage may result.·if you feel excessive resistance while operating the needle adjuster lever, release the needle adjuster lever once and fix it again.Otherwise, it could damage the needle adjuster lever and patient injury, such as perforation, bleeding, or mucous membrane damage could result ·pull the needle slider on the hand side until you feel a click.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18639675
Report Number9614641-2024-00256
Device Sequence Number8042003
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number38V 14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/04/2024
06/26/2024
07/29/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/15/2024
07/22/2024
07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown